Alert archive / New Jersey / Special Marine Warnings in 2017

Special Marine Warning 44, NWS Philadelphia/Mount Holly

May 25, 2017

NWS Philadelphia/Mount Holly issued this special marine warning at May 25, 2017, 7:37 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2017, 7:37 PM EDT (23:37 UTC)
Expired
May 25, 2017, 8:15 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Dover AFB radar (KDOX), 48 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

817 
WHUS51 KPHI 252337
SMWPHI
ANZ430-431-260015-
/O.NEW.KPHI.MA.W.0044.170525T2337Z-170526T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT THU MAY 25 2017

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY...

* UNTIL 815 PM EDT

* AT 736 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FOURTEEN 
  FOOT BANK LIGHT...MOVING NORTH AT 20 KNOTS.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  FORTESQUE BEACH...BROWN SHOAL LIGHT...FOURTEEN FOOT BANK LIGHT...
  EAST POINT...MIAH MAULL LIGHT...BRANDYWINE SHOAL LIGHT...
  CROSS LEDGE LIGHT AND SLAUGHTER BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3933 7525 3933 7523 3938 7523 3931 7522
      3932 7519 3931 7516 3927 7520 3922 7514
      3924 7512 3923 7505 3929 7501 3932 7502
      3931 7496 3921 7500 3919 7494 3877 7514
      3878 7517 3897 7536 3897 7534 3902 7537
TIME...MOT...LOC 2336Z 197DEG 20KT 3902 7521 

HAIL...<.75IN
WIND...>34KTS

$$

JRK
2 follow-up statements
359 
FZUS71 KPHI 260003
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EDT THU MAY 25 2017

ANZ430-431-260015-
/O.CON.KPHI.MA.W.0044.000000T0000Z-170526T0015Z/
803 PM EDT THU MAY 25 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...

FOR THE FOLLOWING AREAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIAH MAULL
LIGHT...MOVING NORTH AT 20 KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
FORTESQUE BEACH...BROWN SHOAL LIGHT...FOURTEEN FOOT BANK LIGHT...EAST
POINT...MIAH MAULL LIGHT...BRANDYWINE SHOAL LIGHT...CROSS LEDGE LIGHT
AND SLAUGHTER BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3916 7528 3933 7525 3933 7523 3931 7522
      3932 7519 3931 7516 3927 7520 3922 7514
      3924 7512 3923 7505 3929 7501 3932 7502
      3931 7496 3921 7500 3919 7494 3880 7513
      3881 7520 3894 7533 3904 7536
TIME...MOT...LOC 0003Z 197DEG 20KT 3917 7515 

HAIL...<.75IN
WIND...>34KTS

$$

JRK
927 
FZUS71 KPHI 260014
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 PM EDT THU MAY 25 2017

ANZ430-431-260023-
/O.EXP.KPHI.MA.W.0044.000000T0000Z-170526T0015Z/
814 PM EDT THU MAY 25 2017

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 815 PM EDT...

THE AFFECTED AREAS WERE... 
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

THE THUNDERSTORM HAS MOVED OUT OF DELAWARE BAY AND INTO CUMBERLAND 
COUNTY IN NEW JERSEY. THEREFORE, THIS STORM NO LONGER POSES A 
THREAT TO BOATERS.

LAT...LON 3916 7528 3933 7525 3933 7523 3931 7522
      3932 7519 3931 7516 3927 7520 3922 7514
      3924 7512 3923 7505 3929 7501 3932 7502
      3931 7496 3921 7500 3919 7494 3880 7513
      3881 7520 3894 7533 3904 7536
TIME...MOT...LOC 0013Z 198DEG 20KT 3921 7512 

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 25, 6:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 25, 6:31 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
631 PM EDT Thu May 25 2017

.SYNOPSIS...
An area of low pressure will move across the area tonight, then
move away to our northeast through Friday. A weak surface
trough is expected to cross the area during the day Friday. Weak
high pressure may briefly move across the area Friday night
into early Saturday. A weak low is forecast to move along a
developing stationary front to our south Saturday into Saturday
night. Another area of low pressure is forecast to weaken as it
moves into the eastern Great Lakes Sunday into Sunday night,
then an occluded frontal system is expected to affect the area
Sunday night into early Monday. A series of cold fronts are
forecast to move across the area Monday through Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with locally heavy rain, along with a few
thunderstorms, have developed across SW NJ and extreme SE PA
ahead of a more organized area of showers and thunderstorms
across the Delmarva. Warm front has lifted north through the
Delmarva and southern NJ, and low pressure over southern NJ will
continue to track to the north and east away from the region
tonight.

Main story is the potential for convection this evening. A
potent vort max on the equatorward side of the low will surge
northeastward tonight, with attendant large-scale lift
downstream in much of the Mid-Atlantic. Associated cool air
aloft will enable sufficient (though marginal) instability to
develop to allow convection to continue northeastward into the
CWA this evening. The shear profiles, particularly in the low
levels, are not particularly strong, and an unfavorable veer-
back-veer directional profile will likely develop this evening.
Nevertheless, the strong dynamics of the approaching system and
the steep low-level lapse rates may allow for some "loose"
organization, the latter of which via the development/merging of
strong cold pools. Convection-allowing model guidance is fairly
aggressive in developing a fairly broad region of strong
convection to the southwest, lifting it through the area this
evening (generally through midnight).

The main threats with these storms should be small to
marginally severe hail, especially if convection can remain
somewhat discrete, gusty winds given the dry midlevels and steep
low-level lapse rates, and heavy rainfall. The main limiting
factors at this time for a more robust threat include the
marginal nature of CAPE and the aforementioned limitations of
the vertical wind profile. Fast storm motions and dry midlevel
air will likely preclude a widespread flash flood threat, but
there is some concern that convective cells may train from south
to north should more widespread development occur. Though the
recent HRRR output looks a bit on the extreme side, the
suggestion of small swaths of heavy rains (1-2+ inches) demands
increased attention to this threat this evening.

Once the main convection exits northeast late this evening, the
pivoting nature of the approaching upper low suggests
wraparound showers remain a possibility for the overnight hours,
especially north of the Mason-Dixon Line. Kept higher PoPs in
this area through 6 am, though kept thunder chances to slight
after 2 am, when the main show should be done.

Low-confidence temp/wind forecast, with several updates likely
overnight. Winds should transition to westerly by late tonight.
Lows generally in the 50s, maybe near or slightly above 60 near
the coast and in Delmarva.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The main upper low shifts into New England on Friday, with
westerly flow prevailing across the area during the day. Several
perturbations in the flow are likely to move through the area
during the day, especially in the morning. This should keep
skies partially to mostly cloudy most of the day, and may allow
for a sprinkle or light shower to occur, especially north of the
Mason-Dixon Line. The 18Z NAM has a few showers farther to the
south as a vort max rotates southeastward through the Mid-
Atlantic around midday, but there is not a lot of support from
higher-resolution guidance at the moment. As such, kept PoPs low
or non-mentionable for the most part south of the I-78/I-195
corridor.

Main sensible weather impact tomorrow may be the winds, with
some stronger mixing likely to occur during the afternoon hours.
Winds above the boundary layer are not particularly strong
(20-30 kts), but gusts of 20-30 mph are likely by afternoon
across most of the area.

Forecast max temperatures range from the mid 60s in the Poconos
to the mid 70s in the urban corridor to around 80 in southern
Delmarva.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
An unsettled weather pattern continues for much of the extended
forecast with several periods of rain possible.

Friday night through the early part of Saturday is expected to
be mostly dry as weak high pressure quickly moves across the
area. However, later in the day, a weak area of low pressure
will be approaching from the west but passing to our south along
a developing frontal boundary to our south. Also, a short
wave/vorticity impulse is expected to move across the area
during the day, so there will be a chance of an isolated shower
during the day Saturday.

On Saturday night, the frontal boundary is expected to remain
to our south, but should begin lifting northward toward the area
Sunday. It will likely not make its way into the area until
Sunday night. There will be a chance of showers overnight
Saturday into Sunday, but the best chance of showers is expected
to be Sunday night as the occluded front moves into the area.

A series of cold fronts are forecast to move across the area
Monday through Wednesday of next week as low pressure remain
nearly stationary across southern Canada just north of the Great
Lakes region.As any short wave/vorticity impulses slide across
the area, they could lead to additional showers or thunderstorms
early next week.

High pressure tries to build back into the area for Thursday, which
would provide a dry forecast.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Low confidence forecast for much of the TAF period, especially
through 12Z Friday.

VFR conditions south of the warm front, generally at KACY and
KMIV. Otherwise, widespread IFR CIGs, through some showers may
break those low CIGs to MVFR briefly.

Showers and thunderstorms likely for most of the airspace this
evening, generally through around 04Z. Lingering showers
possible through 09Z, especially in NJ. Slow improvement in CIGs
this evening/overnight, with generally VFR conditions by
daybreak Friday. Winds 10 kts or less through tonight, but
becoming west/gusty tomorrow.

OUTLOOK...

Friday night...Generally VFR.

Saturday...Generally VFR. Showers moving into the area later in the
day, which could lead to lowering ceilings.

Saturday night-Sunday...MVFR CIGS possible. Chance of scattered
showers.

Sunday night...MVFR to IFR conditions possible with periods of low
clouds and rain.

Monday...Generally improving to VFR during the morning. Scattered
showers and thunderstorms possible during the day.

Monday night-Tuesday...Generally VFR. Chance of showers or
thunderstorms on Tuesday.

&&

.MARINE...
Small craft advisory continues, mainly for high seas, through
Friday afternoon. Seas at the buoys have increased to 5-6 feet.
Gusts to 25 KT will develop tonight, and then gusty W-NW winds
could continue to gust to 25 KT on Friday.

Showers and thunderstorms likely on the waters tonight. Gusty
winds, small hail, and frequent cloud-to-ground lightning are
all threats from these storms. Locally strong winds/rough seas
are likely in vicinity of these storms.

Winds become westerly on Friday. A light shower or two may
occur, especially off the New Jersey coast.

RIP CURRENTS...
A moderate risk of rip currents continues through this evening
given the easterly-to-southerly flow in place. However, as winds
become westerly tonight, conditions will become less favorable
for the development of dangerous rip currents. For now, think
chances remain in the low category tomorrow.

OUTLOOK...

Friday night-Tuesday...Conditions expected to remain below advisory
levels, although winds may gust around 20 knots at times.

&&

.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory remains for this evening for coastal
counties of Delaware and New Jersey, as well as counties along
the Chesapeake, Delaware, and Raritan Bays. The astronomical
tides with the new moon are particularly high with the evening
high tide cycle, and the persistent onshore flow has lead to a
1-2 foot tidal departure. It is possible that additional spotty
flooding may occur with the evening high tides Friday and
Saturday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 1 AM EDT Friday for NJZ012>014-
     020>027.
DE...Coastal Flood Advisory until 1 AM EDT Friday for DEZ002>004.
MD...Coastal Flood Advisory until 8 PM EDT this evening for MDZ015-
     019-020.
MARINE...Small Craft Advisory until 6 PM EDT Friday for ANZ450>455.

&&

Synopsis...Robertson
Near Term...CMS/MPS
Short Term...CMS
Long Term...Robertson
Aviation...CMS/Robertson/MPS
Marine...CMS/Robertson/MPS
Tides/Coastal Flooding...
Hazardous weather outlook, May 25, 12:46 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1246 PM EDT Thu May 25 2017

DEZ001-MDZ008-012-NJZ001-007>010-015>019-PAZ054-055-060>062-070-071-
101>106-261700-
New Castle-Cecil-Kent MD-Sussex-Warren-Morris-Hunterdon-Somerset-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
1246 PM EDT Thu May 25 2017

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ015-019-020-261700-
Queen Annes-Talbot-Caroline-
1246 PM EDT Thu May 25 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-NJZ012-013-020>023-027-261700-
Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland-
Atlantic-Cape May-Southeastern Burlington-
1246 PM EDT Thu May 25 2017

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey, northern New Jersey and southern New
Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-261700-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1246 PM EDT Thu May 25 2017

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT FRIDAY...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

There is a moderate risk for the formation of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-261700-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1246 PM EDT Thu May 25 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 25, 5:42 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
542 PM EDT THU MAY 25 2017

NJZ017-018-PAZ070-071-104-252215-
Camden-Gloucester-Eastern Montgomery-Delaware-Philadelphia-
542 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...NORTH
CENTRAL GLOUCESTER...NORTHWESTERN BURLINGTON...SOUTHEASTERN
MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE COUNTIES...

At 541 PM EDT, a strong thunderstorm was located over National Park,
or near Gloucester City, moving north at 25 mph.

Winds up to 40 mph and pea-sized hail are possible with this storm.

Locations impacted include...
Philadelphia, Camden, Gloucester City, Deptford, West Deptford,
Bellmawr, Yeadon, Woodbury, Palmyra, Paulsboro, Westville, Woodbury
Heights, National Park, Brooklawn, Wissinoming, Germantown, Center
City, South Philadelphia, Tacony and Ben Franklin Bridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4001 7504 3999 7506 3999 7505 3978 7516
      3979 7526 4006 7522 4005 7502
TIME...MOT...LOC 2141Z 194DEG 20KT 3987 7517

JRK
Special weather statement, May 25, 5:51 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
551 PM EDT THU MAY 25 2017

NJZ016-017-021-252215-
Salem-Cumberland-Gloucester-
551 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND...
CENTRAL SALEM AND SOUTHERN GLOUCESTER COUNTIES...

At 550 PM EDT, a strong thunderstorm was located over Shiloh, or near
Bridgeton, moving northeast at 30 mph.

Winds up to 50 mph and half inch hail are possible with this storm.

Locations impacted include...
Vineland, Bridgeton, Glassboro, Clayton, Woodstown, Alloway, Elmer,
Greenwich, Shiloh, Franklinville, Olivet, Malaga, Newport Meadows,
Seabrook Farms, Rosenhayn and Centerton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3936 7526 3933 7530 3936 7535 3936 7536
      3940 7542 3939 7542 3940 7543 3943 7544
      3973 7529 3963 7495
TIME...MOT...LOC 2150Z 209DEG 26KT 3944 7532

JRK
Special weather statement, May 25, 6:16 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
616 PM EDT THU MAY 25 2017

NJZ016>018-021-252245-
Salem-Cumberland-Camden-Gloucester-
616 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CUMBERLAND...EAST
CENTRAL SALEM...SOUTHWESTERN CAMDEN AND CENTRAL GLOUCESTER
COUNTIES...

At 616 PM EDT, a strong thunderstorm was located over Elmer, or 10
miles north of Bridgeton, moving northeast at 30 mph.

Winds up to 45 mph and half inch hail are possible with this storm.

Locations impacted include...
Deptford, West Deptford, Glassboro, Lindenwold, Woodbury, Pitman,
Clayton, Berlin, Westville, Woodbury Heights, National Park, Elmer,
Franklinville, Sicklerville, Williamstown, Olivet, Mullica Hill,
Seabrook Farms, Turnersville and Monroe Township.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3945 7516 3953 7532 3988 7518 3977 7490
TIME...MOT...LOC 2216Z 204DEG 25KT 3958 7521

JRK
Special weather statement, May 25, 6:39 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
639 PM EDT THU MAY 25 2017

NJZ009-PAZ104>106-252315-
Hunterdon-Lower Bucks-Upper Bucks-Eastern Montgomery-
639 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HUNTERDON...EAST
CENTRAL MONTGOMERY...CENTRAL BUCKS AND NORTHEASTERN PHILADELPHIA
COUNTIES...

At 639 PM EDT, a strong thunderstorm was located over Willow Grove,
or 10 miles north of Philadelphia, moving north at 25 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Doylestown, Byram, Hatboro, Bedminster, Jenkintown, Chalfont,
Tinicum, Rockledge, New Hope, Dublin, Abington, Bryn Athyn, Ivyland,
Stockton, Willow Grove, Lumberville, Richboro, Sergeantsville,
Pipersville and Gardenville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4012 7504 4008 7509 4006 7509 4010 7518
      4046 7522 4046 7490
TIME...MOT...LOC 2239Z 195DEG 20KT 4015 7510

JRK
Special weather statement, May 25, 6:48 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
648 PM EDT THU MAY 25 2017

DEZ003-004-252315-
Inland Sussex-Delaware Beaches-
648 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 648 PM EDT, a strong thunderstorm was located over Salisbury,
moving northeast at 30 mph.

Winds up to 50 mph and pea size hail are possible with this storm.

Locations impacted include...
Millsboro, Laurel, Delmar, Dagsboro, Millville, Sycamore, Gumboro and
Frankford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3846 7564 3869 7545 3860 7522 3858 7518
      3857 7518 3858 7517 3855 7511 3845 7528
TIME...MOT...LOC 2248Z 220DEG 26KT 3839 7555

JRK
Special weather statement, May 25, 7:13 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
713 PM EDT THU MAY 25 2017

DEZ002-003-MDZ020-252345-
Inland Sussex-Kent-Caroline-
713 PM EDT THU MAY 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...SOUTHERN
KENT AND EAST CENTRAL CAROLINE COUNTIES...

At 713 PM EDT, a strong thunderstorm was located over Andrewsville,
or 16 miles northwest of Georgetown, moving northeast at 30 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Dover, Milford, Harrington, Camden, Bowers, Woodside, Viola, Rising
Sun-Lebanon, Rising Sun, Dover Base Housing, Big Stone Beach,
Andrewsville, Felton, Greenwood, Frederica, Houston, Magnolia,
Farmington, Rodney Village and Kent Acres.

LAT...LON 3885 7578 3918 7549 3910 7540 3907 7541
      3901 7533 3898 7531 3895 7532 3894 7531
      3893 7532 3890 7529 3878 7560
TIME...MOT...LOC 2313Z 230DEG 25KT 3885 7562

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:12 PM EDTSpecial Marine WarningPHI63 min
May 25, 5:15 PM EDTSpecial Weather StatementPHICumberland30 min
May 25, 5:29 PM EDTAreal Flood AdvisoryPHICamden, Cumberland, Gloucester, Salem2 hr
May 25, 5:51 PM EDTSpecial Weather StatementPHISalem24 min
May 25, 6:16 PM EDTSpecial Weather StatementPHIGloucester29 min
May 25, 7:50 PM EDTSpecial Marine WarningPHI55 min
May 25, 7:56 PM EDTSevere Thunderstorm WarningPHICumberland, Salem49 min
May 25, 5:42 PM EDTSpecial Weather StatementPHIPhiladelphia33 min
May 25, 6:39 PM EDTSpecial Weather StatementPHIBucks36 min
May 25, 5:48 PM EDTSevere Thunderstorm WarningPHIQueen Anne's, Talbot42 min
May 25, 6:26 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot49 min
May 25, 7:09 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's51 min

Nearby

Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.